Related Experiment Video
Updated: Apr 11, 2026

Author Spotlight: Advancing Early Detection and Treatment of Gastrointestinal Tumors
Published on: February 16, 2024
IgE elevation temporally associated with dermal Glufosinate ammonium exposure in an elderly patient: A case report
Dang Duc Nguyen1, Nguyen Hong Anh Lam2, Dang Bach Nguyen3
1Poison Control Center, Bach Mai Hospital, Hanoi, Vietnam.
Abstract:
Glufosinate ammonium (GLA) is a nonselective herbicide of the phosphinic acid group, which is widely used in agriculture. Dermatologic toxicity has been rarely reported, especially in the elderly. We present the case of a 94-year-old female patient who developed irritant contact dermatitis and paresthesia after using her feet to stir 20 vials of Glufosinate ammonium herbicide in water. The patient presented with pruritus, numbness of the extremities, and a very high immunoglobulin E (IgE) elevation (855.5 IU/mL), which gradually decreased over time. This is the first report in Vietnam describing a delayed systemic IgE elevation due to dermal exposure to Glufosinate ammonium in a very elderly person.
Related Concept Videos
Drug Dosing: Geriatric Patients
Pharmacokinetics in Geriatric Patients: Effect of Age on Drug Absorption

